How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 28194
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

I'm trying to find out why my tongue feels like I burned it

Customer Question

I'm trying to find out why my tongue feels like I burned it but I haven't. It gets worse if I eat salty foods.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr Basu replied 1 year ago.
Hi there,
This is Dr Basu, Experienced Specialist.
I am here to address your concerns and provide great service.
Burning sensation of the tongue means you have inflammation of the tongue.
This is also known as glossitis.
Most common cause is an infection.
Bacterial infection is likely which can be possible from the mouth organisms.
Another possibility can be nutritional deficiencies.
Iron deficiency, riboflavin deficiency, zinc deficiency are such examples.
Lastly, this can be immune system mediated damage to the taste buds.
This can be treated with steroid ointment --this is often compounded by the pharmacist Kenalog in orabase paste for example.
Please see your doctor for further evaluation.
An oral surgeon also can be consulted with.
Thank you for sharing your concerns with us today. If you have any additional questions or need further clarifications, please do not hesitate to ask. I am here to answer them. I wish you good health. Regards, ***** *****
Customer: replied 1 year ago.
It seemed to have started when I began taking 10mgs daily of adderall. I stopped taking it for a 8 days to see if it was a side affect however it has not gone away. Eating salt makes it worse. I have no other symptoms to add.
Expert:  Dr Basu replied 1 year ago.
Adderall or in fact any medication can cause inflammation of the tongue.
And it may take much longer 6 to 12 weeks to recover from even after discontinuing the medication.
Salt is an irritant and will cause worse symptoms.
You can start riboflavin 200 mg daily, zinc 50 mg daily.
Best wishes
Customer: replied 1 year ago.
Ok will try the Zinc and ribovflavin. It seems when I drink water it feels better. Is that weird? Nothin else seems to irritate it. I drink coffee too with no effect.
Expert:  Dr Basu replied 1 year ago.
That is also expected.
water, ice, even caffeine will not cause problem usually.
Just avoid too hot or spicy food.
Best wishes

Related Medical Questions